Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this heat advisory at Jun 14, 2021, 3:56 AM CDT for 19 counties in Texas. It took effect at Jun 14, 2021, 11:29 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2021, 3:56 AM CDT (08:56 UTC)
- In effect from
- Jun 14, 2021, 11:29 AM CDT
- Expired
- Jun 14, 2021, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
Counties Anderson County, TX, Bell County, TX, Dallas County, TX, Ellis County, TX, Falls County, TX, Freestone County, TX, Henderson County, TX, Hill County, TX, Johnson County, TX, Kaufman County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Robertson County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2512 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
875 WWUS74 KFWD 140856 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 356 AM CDT Mon Jun 14 2021 TXZ121-122-135-146>148-160>162-174-175-141700- /O.NEW.KFWD.HT.Y.0002.210614T1700Z-210615T0000Z/ Kaufman-Van Zandt-Henderson-Navarro-Freestone-Anderson-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Athens, Gun Barrel City, Corsicana, Teague, Fairfield, Wortham, Palestine, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 356 AM CDT Mon Jun 14 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 107 expected. * WHERE...Portions of East and Central Texas. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity will increase the risk for heat-related illnesses to occur, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Bain
1 follow-up statement
301 WWUS74 KFWD 141629 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1129 AM CDT Mon Jun 14 2021 TXZ118>120-133-134-145-158-159-150000- /O.EXB.KFWD.HT.Y.0002.210614T1629Z-210615T0000Z/ Tarrant-Dallas-Rockwall-Johnson-Ellis-Hill-Bell-McLennan- Including the cities of Fort Worth, Arlington, Dallas, Rockwall, Heath, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Hillsboro, Killeen, Temple, Fort Hood, and Waco 1129 AM CDT Mon Jun 14 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 107 expected. * WHERE...Tarrant, Dallas, Rockwall, Johnson, Ellis, Hill, Bell and McLennan Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity will increase the risk for heat-related illnesses to occur, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ121-122-135-146>148-160>162-174-175-150000- /O.EXT.KFWD.HT.Y.0002.210614T1629Z-210615T0000Z/ Kaufman-Van Zandt-Henderson-Navarro-Freestone-Anderson-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Athens, Gun Barrel City, Corsicana, Teague, Fairfield, Wortham, Palestine, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 1129 AM CDT Mon Jun 14 2021 ...HEAT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 107 expected. * WHERE...Portions of East and Central Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity will increase the risk for heat-related illnesses to occur, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this heat advisory went out at Jun 14, 3:54 AM CDT, 2 minutes earlier.
Area forecast discussion, Jun 14, 3:54 AM CDT, 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 354 AM CDT Mon Jun 14 2021 ...New Long Term... .SHORT TERM... /Issued 1232 AM CDT Mon Jun 14 2021/ /Today and Tomorrow/ Our anticipated mesoscale convective vortex (MCV) continues to churn across western North Texas into the Big Country. With plentiful instability, convection has persisted even several hours after sunset. Convection was also ongoing across East Texas and diving southwestward. I'll advertise low PoPs for locations south of I-20 and east of I-45. With very paltry 0-6km shear, I don't expect much in the way of organized convective modes and thus a low severe weather risk for the entire area. However, given that there is still around 2,000 J/kg of MUCAPE per RAP mesoanalysis, there's a potential that updrafts may grow sufficiently to produce close to severe criteria hail, strong outflow winds, as well as heavy rainfall. By sunrise, I anticipate that most of the convective activity will have subsided though some guidance keeps showers/storms ongoing across the Big Country as the MCV continues to track toward the south/southwest along the eastern flank of the mid-level ridge. Monday and Tuesday will be hot and humid with daytime high temperatures in the mid to upper 90s both days. We will be close to Heat Advisory criteria again today, and we'll re-examine guidance to determine if one is needed for parts of the area. Bain && .LONG TERM... /NEW/ /Wednesday Through the Upcoming Weekend/ An extraordinarily strong upper ridge will reach its peak strength on Tuesday, after which it will experience a slow decay through the end of the week. However, the intense heat it has already generated will be slow to abate. Thankfully, record high temperatures will be confined to the core of the mid-level ridge axis, from the Desert Southwest to the Prairie Provinces. For North and Central Texas, high temperatures will remain above normal but lose a degree or two each day, eventually falling below normal by the upcoming weekend. Rain chances will be scant though an impulse working around the eastern periphery of the ridge may disrupt the dry spell. Better prospects for rain will be during the weekend when heights fall, and our warm/humid boundary layer will be less inhibited. 25 && .AVIATION... /Issued 1232 AM CDT Mon Jun 14 2021/ /06 UTC TAF Cycle/ Concerns---Low convective potential and brief wind shift. VFR will prevail through the entire TAF cycle with the only real concern being the risk for SHRA/TSRA through 0700 UTC. Right now, confidence is high enough to continue to mention VCTS, but the potential for renewed development beyond 0700 UTC is low but non- zero. Convective outflow from storms to the northwest continues to make progress toward D10 TAFs, and a brief windshift to the northwest is expected over the next 1-2 hours. Diurnal CU will be possible again today but should pose little to no operational impact, and we'll handle these minute details with future TAF issuances. Bain && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 97 75 97 74 97 / 10 0 0 0 0 Waco 96 74 97 72 95 / 10 5 5 0 0 Paris 95 71 96 71 94 / 5 0 0 0 0 Denton 96 71 97 69 94 / 10 0 0 0 0 McKinney 97 72 97 71 95 / 10 0 0 0 0 Dallas 97 76 98 76 97 / 10 0 0 0 0 Terrell 98 73 98 72 94 / 10 0 0 0 0 Corsicana 96 74 96 73 95 / 10 0 5 0 0 Temple 96 74 96 72 95 / 10 5 5 0 0 Mineral Wells 95 72 96 69 95 / 20 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 7 PM CDT this evening for TXZ121-122-135-146>148-160>162-174-175. &&
Hazardous weather outlook, Jun 14, 3:56 AM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 356 AM CDT Mon Jun 14 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150900- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 356 AM CDT Mon Jun 14 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. There is a chance of thunderstorms this morning, primarily across western portions of North Texas. Gusty winds and heavy rainfall will be the main hazards. Afternoon heat index values will reach or exceed 105, particularly in those areas that are both east of I-35 and south of I-20. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances will return on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 13, 11:14 PM CDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1114 PM CDT Sun Jun 13 2021
TXZ100-115-116-140445-
Palo Pinto TX-Stephens TX-Young TX-
1114 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YOUNG...NORTHEASTERN
STEPHENS AND NORTHWESTERN PALO PINTO COUNTIES UNTIL 1145 PM CDT...
At 1113 PM CDT, Doppler radar was tracking a strong thunderstorm near
Possum Kingdom State Park, or 9 miles south of Graham, moving
southeast at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Possum Kingdom State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3295 9877 3304 9857 3297 9834 3283 9843
3276 9857
TIME...MOT...LOC 0413Z 306DEG 15KT 3296 9861
StalleySpecial weather statement, Jun 13, 11:45 PM CDT, 4 hours 11 minutes before
Special Weather Statement National Weather Service Fort Worth TX 1145 PM CDT Sun Jun 13 2021 TXZ115-116-140530- Palo Pinto TX-Stephens TX- 1145 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEPHENS AND SOUTHWESTERN PALO PINTO COUNTIES UNTIL 1230 AM CDT... At 1144 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Possum Kingdom State Park, or 19 miles east of Breckenridge, moving south at 30 mph. Half inch hail and wind gusts up to 40 mph will be possible with this storm. Locations impacted include... Gordon, Strawn and Mingus. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to minor flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3285 9867 3286 9854 3251 9828 3252 9873 TIME...MOT...LOC 0444Z 355DEG 26KT 3274 9858 Bain
Special weather statement, Jun 13, 11:48 PM CDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1148 PM CDT Sun Jun 13 2021
TXZ116-140530-
Palo Pinto TX-
1148 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALO PINTO COUNTY UNTIL
1230 AM CDT...
At 1147 PM CDT, Doppler radar was tracking a strong thunderstorm near
Possum Kingdom State Park, or 14 miles southeast of Graham, moving
east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Mineral Wells and Graford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to minor flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
If on or near Possum Kingdom Lake, get out of the water and move
indoors or inside a vehicle. If you can hear thunder, you are close
enough to be struck by lightning. Do not be caught on the water in a
thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3295 9852 3295 9843 3301 9843 3300 9807
3268 9806 3269 9807 3288 9855
TIME...MOT...LOC 0447Z 285DEG 15KT 3291 9846
BainSpecial weather statement, Jun 13, 11:57 PM CDT, 3 hours 59 minutes before
Special Weather Statement National Weather Service Fort Worth TX 1157 PM CDT Sun Jun 13 2021 TXZ118-140530- Tarrant TX- 1157 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TARRANT COUNTY UNTIL 1230 AM CDT... At 1155 PM CDT, Doppler radar was tracking a strong thunderstorm over Richland Hills. This storm was nearly stationary. Heavy rainfall, penny size hail, and winds to 45 mph will be possible with this storm. Locations impacted include... Fort Worth, Arlington, Euless, Bedford, Haltom City, Hurst, Watauga, Forest Hill, Richland Hills, River Oaks, Kennedale, North Richland Hills and Pantego. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to flooding...especially across poor drainage areas. Do not drive your vehicle through flooded roadways! Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3289 9720 3274 9706 3262 9723 3279 9739 TIME...MOT...LOC 0455Z 055DEG 1KT 3278 9723 Bain
Special weather statement, Jun 14, 1:58 AM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
158 AM CDT Mon Jun 14 2021
TXZ118-140730-
Tarrant TX-
158 AM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TARRANT COUNTY UNTIL 230
AM CDT...
At 157 AM CDT, Doppler radar was tracking a strong thunderstorm over
Haltom City, moving northeast at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Fort Worth, Euless, Bedford, Grapevine, Haltom City, Keller, Hurst,
Southlake, Watauga, Colleyville, Saginaw, Richland Hills, River Oaks,
Sansom Park, Lake Worth, Eagle Mountain, North Richland Hills,
Westworth Village, Blue Mound and Haslet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to flooding of low-lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3298 9703 3286 9704 3269 9729 3279 9746
3299 9740
TIME...MOT...LOC 0657Z 224DEG 10KT 3283 9731
BainThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:22 PM CDT | Areal Flood Advisory | FWD | Montague | 2 hr |
| Jun 13, 11:14 PM CDT | Special Weather Statement | FWD | Palo Pinto | 31 min |
| Jun 13, 11:45 PM CDT | Special Weather Statement | FWD | Palo Pinto | 45 min |
| Jun 13, 11:48 PM CDT | Special Weather Statement | FWD | Palo Pinto | 42 min |
| Jun 13, 11:57 PM CDT | Special Weather Statement | FWD | Tarrant | 33 min |
| Jun 14, 1:58 AM CDT | Special Weather Statement | FWD | Tarrant | 32 min |
| Jun 14, 3:18 AM CDT | Areal Flood Advisory | FWD | Young | 3 hr |
| Jun 14, 2:40 PM CDT | Special Weather Statement | FWD | Johnson | 35 min |
| Jun 14, 2:55 PM CDT | Special Weather Statement | FWD | Tarrant | 20 min |
| Jun 14, 3:14 PM CDT | Special Weather Statement | FWD | Johnson | 31 min |
| Jun 14, 3:21 PM CDT | Special Weather Statement | FWD | Hill | 24 min |
| Jun 14, 3:47 PM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| Jun 14, 4:16 PM CDT | Special Weather Statement | FWD | Bosque | 29 min |
| Jun 14, 4:42 PM CDT | Special Weather Statement | FWD | Hamilton | 33 min |
| Jun 14, 5:09 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 51 min |
| Jun 14, 5:56 PM CDT | Special Weather Statement | FWD | Mills | 34 min |
| Jun 14, 6:29 PM CDT | Special Weather Statement | FWD | Mills | 31 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.